MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
A report was received that a model zxt225 21.5 diopter intraocular lens (iol) was explanted due to the patient experiencing issues with glare, hyperopia and astigmatism.On (b)(6) 2017 the physician explanted the zxt225 lens and attempted to replace it with a non amo device to help the patient focus a little better.However, this procedure was unsuccessful as the lens did not sit properly, the capsule tore and a vitrectomy was performed.This lens was then replaced with a model zxt300 21.0 diopter lens, but unfortunately it went in the eye upside down and was subsequently also removed from the eye during the same procedure.The physician indicated the lens was not fully placed in the eye.There was no patient injury.Finally a third lens model zxr00 22.0 diopter lens was implanted to leave her balanced with her vision between the two eyes.The patient had corneal edema, but has cleared and has a normal functional retina.She is nearsighted.The patient may do a prk (photorefractive keratectomy) in the future or a lasik procedure.This lens was not saved for return.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 05/11/2017.Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The customer's reported issue could not be confirmed in the returned lens sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6523770
Report Number9614546-2017-00326
Device Sequence Number385817
Product Code POE
UDI-Device Identifier05050474605824
UDI-Public(01)05050474605824(17)211012
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/12/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR